Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 249, NWS St. Louis, MO

September 13, 2005Crawford County, Franklin County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 13, 2005, 10:48 PM CDT for Crawford County, Franklin County, Missouri. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 10:48 PM CDT (03:48 UTC)
Expired
Sep 13, 2005, 11:30 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Crawford County, MO, Franklin County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 10:50 PM CDTTSTM WND DMGNew Haven, MONUMEROUS LARGE TREE LIMBS BLOWN DOWN BETWEEN NEW HAVEN AND WASHINGTON.
Sep 13, 11:00 PM CDTTSTM WND DMGSteelville, MONUMEROUS TREES DOWN NORTHEAST OF BOURBON AND STEELVILLE AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1509 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 140352
SVRLSX
MOC055-071-140430-
/O.NEW.KLSX.SV.W.0249.050914T0348Z-050914T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
  FRANKLIN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 1130 PM CDT

* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF NEW HAVEN TO GERALD TO 11 MILES WEST OF
  STEELVILLE.  THIS LINE OF STORMS WAS MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW HAVEN
  BEAUFORT
  LEASBURG
  STEELVILLE
  BOURBON
  SULLIVAN
  WASHINGTON
  UNION
  ST. CLAIR
  PARKWAY

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.  SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3863 9137 3829 9138 3782 9154 3772 9125
      3777 9112 3820 9107 3822 9080 3857 9073

$$
GKS
2 follow-up statements
000 
WWUS53 KLSX 140421
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 PM CDT TUE SEP 13 2005

MOC055-071-140430-
/O.CON.KLSX.SV.W.0249.000000T0000Z-050914T0430Z/
CRAWFORD MO-FRANKLIN MO-
1119 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR
FRANKLIN AND CRAWFORD COUNTIES...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM WASHINGTON TO CHERRYVILLE...MOVING
SOUTHEAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE... 
DAVISVILLE...DILLARD...VILLA RIDGE...MOSELLE...GRAY 
SUMMIT...ROBERTSVILLE...LONEDELL...CATAWISSA AND PACIFIC.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING 
WIDESPREAD WIND DAMAGE.  SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS

LAT...LON 3863 9137 3829 9138 3782 9154 3772 9125
      3777 9112 3820 9107 3822 9080 3857 9073

$$

GKS
000 
WWUS53 KLSX 140432
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1131 PM CDT TUE SEP 13 2005

MOC055-071-140441-
/O.EXP.KLSX.SV.W.0249.000000T0000Z-050914T0430Z/
CRAWFORD MO-FRANKLIN MO-
1131 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND CRAWFORD COUNTIES
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY 
AND NO LONGER APPEARED TO BE SEVERE.  HEAVY RAIN...FREQUENT 
LIGHTNING AND STRONG GUSTY WINDS ARE STILL POSSIBLE WITH THE STORMS 
DURING THE NEXT HOUR.

LAT...LON 3863 9137 3829 9138 3782 9154 3772 9125
      3777 9112 3820 9107 3822 9080 3857 9073

$$

GKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:35 PM CDT, 7 hours 13 minutes earlier.

Area forecast discussion, Sep 13, 3:35 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT TUE SEP 13 2005

.DISCUSSION...PRETTY BUSY AROUND HERE WITH WATCH IN EFFECT BUT IT
LOOKS LIKE AMS OVR OUR AREA WILL CONTINUE TO DESTABLIZE AS THE
SHORT WAVE APPROACHES AND CDFNT MOVES OUR WAY. SWLY FLOW ALOFT
WILL CONTINUE TO INCREASE THE NEXT FEW HOURS AND SVRL THUNDERSTORMS
ARE DEVELOPING FM LAKE OF THE OZARKS SOUTHWEST WITH A COUPLE OF
THEM ALREADY REACHING SUPERCELL STATUS.  LOOK FOR ACTIVITY TO
CONTINUE TO INCREASE THROUGH THE EVENING.  TSTM WATCH 783 IN EFFECT
UNTIL 10 PM THIS EVENING FOR CENTRAL MISSOURI AND WOULD NOT BE
SURPRISED TO SEE ANOTHER WATCH FURTHER EAST LATER THIS AFTERNOON.

IN LONGER RANGE CDFNT WILL MOVE SOUTHEAST THROUGH THE AREA AND
SLOW OR STALL TO THE SOUTH. THEN SOME OVERRUNNING IS POSSIBLE
ALG/N OF THE FNT THURSDAY/THURSDAY NIGHT.  ETA HAS REALLY BIT
THE BULLET AND CREATES HEAVY RAIN OVR OUR AREA. IT IS THE ODD
MAN OUT HOWEVER AND AT THIS POINT WILL FCST CHC POPS FOR SRN PTN
OF THE COUNTY AREA AND WAIT FOR FURTHER MODEL DATA TO LIFT IT
ANY FURTHER NORTH.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

PEDIGO
Hazardous weather outlook, Sep 13, 7:25 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT TUE SEP 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
725 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THAT WILL MOVE
SOUTHEASTWARD INTO THE UNSTABLE AIR OVER THE REGION. A FEW OF THESE
STORMS MAY PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL BECOME STATIONARY JUST SOUTH OF MISSOURI...
CAUSING A CONTINUED CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION
INTO THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS ANOTHER STORM
SYSTEM MOVES ACROSS THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Sep 13, 8:57 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             EMDEN                   39.80N 91.86W
09/13/2005  0.88 INCH        SHELBY             MO   BROADCAST MEDIA

&&

PEDIGO
Special weather statement, Sep 13, 9:06 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT TUE SEP 13 2005

MOZ041>042-047>051-059-072-140315-
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-GASCONADE-MONITEAU-
MONTGOMERY-OSAGE-
906 PM CDT TUE SEP 13 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 783 FOR THE FOLLOWING AREA...

IN MISSOURI THIS CANCELS 9 COUNTIES

IN CENTRAL MISSOURI

AUDRAIN... BOONE... CALLAWAY...
COLE... MONITEAU... OSAGE...

IN EAST CENTRAL MISSOURI

CRAWFORD... GASCONADE... MONTGOMERY...

THIS INCLUDES THE CITIES OF...COLUMBIA...
JEFFERSON CITY AND MEXICO.
Local storm report, Sep 13, 9:09 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     STEELVILLE              37.97N 91.36W
09/13/2005  0 MPH            CRAWFORD           MO   LAW ENFORCEMENT

            LARGE TREES DOWN BLOCKING STREETS IN TOWN

&&

PEDIGO
Local storm report, Sep 13, 9:14 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
09/13/2005                   MONITEAU           MO   LAW ENFORCEMENT

            A FEW VERY LARGE TREES DOWN IN CALIFORNIA BLOCKING ROADS.

&&

PEDIGO
Local storm report, Sep 13, 9:19 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     5 S CALIFORNIA          38.56N 92.57W
09/13/2005                   MONITEAU           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN 5 SOUTH OF CALIFORNIA BLOCKING
            HIGHWAY 87.

&&

PEDIGO
Local storm report, Sep 13, 10:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     LINN                    38.48N 91.84W
09/13/2005  0 MPH            OSAGE              MO   FIRE DEPT/RESCUE

            GUSTS TO 60 MPH

&&

PEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:44 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Francois54 min
Sep 13, 7:55 PM CDTSevere Thunderstorm WarningLSXMarion, Shelby50 min
Sep 13, 8:22 PM CDTSevere Thunderstorm WarningLSXLewis23 min
Sep 13, 8:41 PM CDTSevere Thunderstorm WarningLSXMarion49 min
Sep 13, 8:51 PM CDTSevere Thunderstorm WarningLSXMoniteau39 min
Sep 13, 9:15 PM CDTSevere Thunderstorm WarningLSXCole45 min
Sep 13, 9:38 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage52 min
Sep 13, 10:15 PM CDTSevere Thunderstorm WarningLSXGasconade45 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.